Colorado, 2011

Hail and Damaging Winds in Colorado, July 7, 2011

July 7, 2011 · NWS PUB · 4 events in 3 counties and zones

Severe storms caused some damage east of Pueblo.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Severe storms caused some damage east of Pueblo.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 7, 3:29 AM MST, 9 hours 41 minutes earlier.

Area forecast discussion, Jul 7, 3:29 AM MST, 9 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
429 AM MDT THU JUL 7 2011

.SHORT TERM...
(TODAY AND TONIGHT)

...ROUND TWO OF HEAVY RAIN EXPECTED THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO...

STILL SOME LIGHTNING ONGOING OUT WEST WITHIN MONSOON PLUME ACROSS
UT/AZ/NW NM AND WRN CO. SEVERAL WEAK SHORTWAVES ARE EMBEDDED WITHIN
THE PLUME OUT WEST...WITH THE MOST EVIDENT ONE ACROSS NW NV...AND
PERHAPS ANOTHER WEAK FEATURE NEAR THE 4 CORNERS REGION.
MEANWHILE...MCS HAS ALREADY PUSHED EAST OUT OF CO WITH PCPN ENDING
ACROSS THE SE CO PLAINS.  DEW POINTS ARE CURRENTLY RUNNING IN THE
LOWER TO MID 60S ACROSS THE EASTERN COUNTIES...WITH 50S ALONG THE
I-25 CORRIDOR...40S ACROSS THE VALLEYS...AND 30S ACROSS THE HIGHER
MTN REGIONS. T/TD DEPRESSIONS ARE WITHIN A DEGREE OR TWO AT
KLAA...AND MNH IS REPORTING BR.  AREAS WITH RAINFALL YESTERDAY MAY
SEE SOME PATCHY FOG THIS MORNING...PARTICULARLY ACROSS NRN EL
PASO...AND KIOWA...BENT AND PROWERS COUNTIES.

FOR TODAY...PLENTIFUL MOISTURE WILL REMAIN IN PLACE WITH THE MONSOON
PLUME CONTINUING TO CIRCULATE AROUND WESTERN AND NRN PERIPHERY OF
THE UPPER HIGH CENTERED ACROSS NM.  MEANWHILE...EASTERLY UPSLOPE
FLOW NORTH OF THE FRONTAL BOUNDARY...WHICH REMAINS STALLED OUT
ACROSS NE NM THE THE NRN TX PANHANDLE TODAY...WILL KEEP DEW POINTS
IN THE 50S TO AROUND 60 ACROSS THE PLAINS.  AFTERNOON
HEATING...COMBINED WITH UPSLOPE ACROSS THE PLAINS...AND WEAK ENERGY
FROM SHORTWAVES RIDING THE NRN PERIPHERY OF THE UPPER HIGH WILL
TRIGGER ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS
THE MOUNTAINS BY 18-19Z...WHICH WHICH WILL MOVE OFF INTO THE
ADJACENT PLAINS DURING THE AFTERNOON. FOCUS FOR THE MOST WIDESPREAD
PCPN THIS AFTERNOON AND EVENING WILL BE ACROSS THE CENTRAL AND
SOUTHEAST MOUNTAINS...WITH SHORT RANGE HIGH RES MODELS TARGETING THE
PIKES PEAK REGION ONCE AGAIN FOR THE HEAVIEST PCPN. THERE ARE STILL
SOME DIFFERENCES IN THE MODELS ON WHERE QPF MAXIMA WILL END UP...BUT
WITH THE FRONTAL POSITION FARTHER SOUTH TODAY THAN YESTERDAY...ITS
DIFFICULT TO RULE OUT ANYWHERE ALONG THE I-25 CORRIDOR FOR NOT
SEEING AT LEAST A HIGH SCATTERED OR LOW LIKELY PROBABILITY FOR
PRECIPITATION.  SOME OF THE SHORT RANGE MODELS ARE EVEN INDICATING A
BETTER CHANCE FOR PUEBLO/CROWLEY...AND OTERO COUNTIES TO GET INTO
THE ACTION TODAY...WHERE RAINFALL MISSED OUT YESTERDAY.
THEREFORE...WILL BUMP POPS UP INTO THE LIKELY CATEGORY FOR THE LATE
AFTN/EARLY EVENING FOR THIS REGION. WITH DEW POINTS IN THE
50S...CAPE VALUES WILL LIKELY RUN AROUND 1000 J/KG OR A LITTLE
BETTER ACROSS THE LOWER EASTERN SLOPES OF THE SE MTS AND PLAINS.
DEEP LAYER SHEARS REMAIN ON THE LIGHT SIDE...RUNNING FROM 15 KTS
ACROSS THE SOUTH...TO AROUND 30 KTS ACROSS NRN PORTIONS OF THE
PLAINS. SO ONCE AGAIN...THINK MAIN STORM MODES WILL BE
MULTICELL...BUT CAN'T RULE OUT NEAR SEVERE HAIL (UP TO 1 INCH IN
DIAMETER) WITH INITIAL PULSE UPDRAFTS OVER AND NEAR THE HIGHER
TERRAIN. SEVERE WIND GUSTS WILL ALSO BE POSSIBLE WITH ANY WET
MICROBURSTS. BUT BY FAR...THE MAIN THREATS WILL BE LOCALLY HEAVY
RAIN...WITH LOCALIZED FLASH FLOODING POSSIBLE OVER AREAS WITH
SUSCEPTIBLE SOILS...SUCH AS URBAN AREAS...AND ACROSS OLD BURN
SCARS.  CONTEMPLATED ISSUING A FLASH FLOOD WATCH FOR EL PASO AND
TELLER COUNTY...BUT SO FAR AMOUNTS FROM AUTOMATED RAIN GAGES WERE
AROUND .6 OR LESS WITH MOST ON THE LIGHTER SIDE...THOUGH THERE WERE
A COUPLE LOCALIZED SPOTS WITH .75 TO 1.0.  WILL HOLD OFF FOR ANOTHER
DAY. HOWEVER AS SOILS BECOME MORE SATURATED...THIS MAY BECOME A
CONCERN FOR LATER PERIODS.

FOR TONIGHT...GFS DEVELOPS ANOTHER MCS ACROSS SE CO...AND LATEST 06Z
NAM HAS TRENDED MORE TOWARDS THE GFS...THOUGH WITH LIGHTER AMOUNTS.
BOTH MODELS SHOW SOME UPGLIDE OCCURRING OVER TOP FRONTAL BOUNDARY
ACROSS SE CO...AND WITH THE FRONT FARTHER SOUTH THAN YESTERDAY...IT
STANDS TO REASON THAT QPF MAXIMA SHOULD SHIFT SOUTHWARD AS WELL.
HAVE BUMPED UP POPS ACROSS THE SOUTHEAST PLAINS INTO EITHER THE HIGH
SCT OR LOW LIKELY CATEGORY THROUGH 06Z.  CAN'T RULE OUT SOME
LINGERING CONVECTION WITHIN THE MONSOON PLUME OVERNIGHT...SO WILL
MAINTAIN SOME ISOLATED POPS THROUGH THE OVERNIGHT HOURS FOR MOST OF
THE REGION.  TEMPERATURES TONIGHT WILL ONCE AGAIN BE ON THE MILD
SIDE.  -KT

.LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

FRIDAY THROUGH MONDAY...MODELS STILL INDICATE THAT THE UPPER RIDGE
WILL GRADUALLY SHIFT TO THE EAST OVER THE WEEKEND...WITH THE RIDGE
AXIS CROSSING INTO THE U.S. CENTRAL PLAINS SAT MORNING. THIS WILL
ALLOW THE FLOW ALOFT TO SHIFT TO A MORE SOUTHWEST DIRECTION ACROSS
THE DESERT SW AND 4 CORNERS...WITH A PLUME OF MOISTURE BEING DRAWN
UP INTO WESTERN CO. ONGOING FORECAST GRIDS HAVE A PRETTY GOOD HANDLE
ON THIS TREND AND SOLUTION...AND SAW NO NEED AT THIS TIME TO MAKE
ANY MAJOR CHANGES. A GOOD AMOUNT OF AVAILABLE ATMOSPHERIC MOISTURE
WILL FEED THE NORMAL DIURNAL MT AND NEARBY PLAINS CONVECTION EACH
AFTN AND EVE...WITH SOME LINGERING STORM ACTIVITY INTO THE OVERNIGHT
HOURS. LOOK FOR A GRADUAL WARMING TREND OVER THE WEEKEND AND INTO
THE NEXT WORK WEEK.

TUESDAY AND WEDNESDAY...VERY LITTLE CHANGE IN THE REALIZED
WEATHER...BUT THE UPPER LOW PRES CENTER DROPS SOUTH OUT OF BRITISH
COLUMBIA AND DOWN INTO THE PAC NW...AS THE UPPER TROUGH DIGS OVER
THE WEST COAST. THIS WILL STRENGTHEN THE SW FLOW ALOFT OVER THE 4
CORNERS...BUT WITH THE UPPER RIDGE MORE OVER THE GULF STATES...NO
SIGNIFICANT STRONG SFC WINDS ARE EXPECTED. ONE THING THE STRONGER SW
FLOW MIGHT DO WILL BE TO BRING IN SOME DRIER AIR...FORCING DIURNAL
CONVECTION TO BECOME MORE ISOLATED TUE AND WED AFTN AND EVE. MOORE

&&

.AVIATION...
VFR CONDITIONS EXPECTED AT TAF SITES THROUGH THE MORNING...THOUGH
THERE WILL BE SOME PATCHY FOG AND MVFR TO IFR STRATUS ACROSS
PORTIONS OF THE SOUTHEAST PLAINS...MAINLY TO THE NORTH AND EAST OF
KCOS...AND EAST OF KLHX ACROSS THE PLAINS. TSRA WILL BE LIKELY AT
THE KCOS TAF SITE AGAIN THIS AFTERNOON...WITH BEST WINDOW FOR
OCCURRENCE BETWEEN THE 22-01Z TIME FRAME...AND PLAN TO INTRODUCE A
TEMPO GROUP FOR THE KCOS TAF SITE.  KPUB MAY ALSO SEE A BETTER
CHANCE FOR TSRA TODAY THAN YESTERDAY...THOUGH GIVEN THAT STORM TRACK
MAY PASS JUST OUTSIDE THE 5 MILE AIRPORT RADIUS...WILL GO WITH A
VCTS FOR NOW UNTIL THE MESOSCALE DETAILS BECOME MORE CERTAIN. IF IT
DOES OCCUR...TIMING WOULD BE IN THE 23Z-02Z TIME FRAME.  LOCAL MVFR
CIGS WILL BE POSSIBLE WITH TSRA...WITH HEAVY RAIN THE PRIMARY
THREATS.  KALS MAY ALSO SEE A BETTER CHANCE FOR TSRA TODAY AS WELL
DURING THE 21Z-00Z TIME FRAME...THOUGH GIVEN HIGHER UNCERTAINTY WILL
KEEP THIS AS A VCTS FOR NOW.  OTHERWISE...GENERALLY LIGHT SOUTHEAST
WINDS EXPECTED AT TAF SITES DURING THE AFTERNOON...WITH WINDS BECOME
MORE ERRATIC IN DIRECTION WITH THUNDERSTORM OUTFLOWS IN THE LATE
AFTERNOON AND EVENING.  OVER THE MTS...WIDESPREAD MTN OBSCURATIONS
EXPECTED IN THE AFTN AS SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOP
AFTER 18-20Z.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/27
Hazardous weather outlook, Jul 7, 11:32 AM MST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1232 PM MDT THU JUL 7 2011

COZ058>089-093>099-081845-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1232 PM MDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERSISTENT MOISTURE OVER THE REGION TODAY WILL RESULT IN ANOTHER
ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
THUNDERSTORMS WILL BE MOST NUMEROUS IN AND NEAR THE
MOUNTAINS...ACROSS THE PIKES PEAK REGION...AND ALONG THE
INTERSTATE 25 CORRIDOR. THE MAIN THREAT FROM THUNDERSTORMS WILL BE
LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. ONE OR TWO STORMS
COULD BRIEFLY BECOME STRONG TO SEVERE...WITH HAIL UP TO 1 INCH IN
DIAMETER POSSIBLE IN AND NEAR THE SOUTHEAST MOUNTAINS. AS STORMS
MOVE OFF INTO THE I-25 CORRIDOR AND SOUTHEAST PLAINS...HEAVY RAIN
AND LOCALIZED WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE WITH
THE STRONGER STORMS.

RAINFALL RATES OF UP TO 1 INCH IN HALF AN HOUR WILL BE POSSIBLE
WITH THE STRONGER STORMS...AND COULD CAUSE SOME LOCALIZED FLASH
FLOODING ACROSS URBAN AREAS...ESPECIALLY ACROSS COLORADO SPRINGS
WHERE THE GROUND IS ALREADY WET FROM RAIN RECEIVED OVER THE PREVIOUS
FEW DAYS. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE IN AND NEAR
THE WILD FIRE BURN SCARS WHERE SOILS WILL BE PRONE TO RAPID RUN OFF
AND MUD AND ASH FLOWS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM FRIDAY
THROUGH WEDNESDAY ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO.
THUNDERSTORMS WILL BE MOST NUMEROUS IN AND NEAR THE MOUNTAINS. THE
PRIMARY THREATS FROM THUNDERSTORMS WILL BE LOCALLY HEAVY
RAINFALL...CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 50 MPH AT
TIMES AND HAIL...GENERALLY UNDER 3/4 INCH IN DIAMETER.

HOWEVER...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE EASTERN MOUNTAINS...THE I-25 CORRIDOR AND PORTIONS OF
THE SOUTHEASTERN COLORADO PLAINS ON FRIDAY. THE MOST INTENSE
STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
QUARTERS AS WELL AS WIND GUSTS AROUND 60 MPH. THE HIGHEST RISK FOR
SEVERE STORMS WILL BE EAST OF INTERSTATE 25 AND NORTH OF HIGHWAY 50
FRIDAY AFTERNOON. IN ADDITION... LOCALLY HEAVY RAINFALL COULD
CAUSE LOCALIZED FLASH FLOODING...ESPECIALLY ACROSS BURN SCAR AREAS
WHERE SOILS WILL BE PRONE TO RAPID RUN OFF AS WELL AS MUD AND ASH
FLOWS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST MOUNTAINS
AND PLAINS.

44/10

In the hours before

Special weather statement, Jul 7, 11:29 AM MST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1229 PM MDT THU JUL 7 2011

COZ081-082-084-085-071900-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE
7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-
1229 PM MDT THU JUL 7 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN TELLER COUNTY IN CENTRAL COLORADO...
  WESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...WESTERN COLORADO SPRINGS.

AT 1226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM NEAR THE AIR FORCE ACADEMY TO
SOUTH CENTRAL TELLER COUNTY...WHICH WAS MOVING TOWARD THE
EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PIKES PEAK.
  CRYSTOLA.
  GREEN MOUNTAIN FALLS.
  CHIPITA PARK.
  CASCADE.
  PALMER LAKE.
  MONUMENT.
  MANITOU SPRINGS.
  AIR FORCE ACADEMY.
  WESTERN COLORADO SPRINGS.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 7, 12:37 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
137 PM MDT THU JUL 7 2011

COZ084-085-072000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
137 PM MDT THU JUL 7 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...THIS
  INCLUDES...BLACK FOREST AND PEYTON.

AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLACK FOREST...OR 13 MILES NORTHEAST OF
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLACK FOREST AND PEYTON.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 7, 12:54 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
154 PM MDT THU JUL 7 2011

COZ074-075-087-088-072030-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE
CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN
LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO
RIVER BASIN BELOW 7500 FT-
154 PM MDT THU JUL 7 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPANISH PEAKS...OR 27 MILES NORTHWEST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPANISH PEAKS.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 7, 1:09 PM MST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
209 PM MDT THU JUL 7 2011

COZ081-072045-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND
11000 FT-
209 PM MDT THU JUL 7 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN TELLER COUNTY IN CENTRAL COLORADO...

AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DIVIDE...OR 21 MILES WEST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL
TELLER COUNTY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The radar

The Pueblo radar (KPUX), 104 km away, was scanning. The volume nearest the first event began at 20:10 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Teller

When
July 7, 1:10 PM MST to 1:15 PM MST
Where
Teller County, 2.63 mi NW of Divide
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.970, -105.190

Thunderstorm Wind, Pueblo

When
July 7, 4:06 PM MST
Where
Pueblo County, 1.08 mi E of (Pub)pueblo Muni Arp
Measured
61 kt (70 mph) measured gust
Reported by
ASOS
Coordinates
38.290, -104.500

Thunderstorm Wind, Pueblo

When
July 7, 5:13 PM MST
Where
Pueblo County, 4.96 mi SSE of Blende
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.170, -104.520

A 200 gallon tank was moved approximately 20 feet.

Thunderstorm Wind, Bent

When
July 7, 5:21 PM MST
Where
Bent County, 20.79 mi S of Las Animas
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
37.770, -103.250

No known damage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333896, 333897, 333898, 333899.